Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking lamotrigine, zoloft and buspar. Having rash on left elbow area. Should I go to ER?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
I am taking lamotrigine 25 mg 3xday just increased 3 weeks ago also on Zoloft,buspar,trazadone. I have a rash on my left elbow area. Should I go to the emergency room?
Posted Sun, 27 Oct 2013 in Medicines and Side Effects
Answered by Dr. Sree Gouri SR 59 minutes later
Brief Answer:
Better to go to emergency room

Detailed Answer:
Thanks for the query.
Yes, better to go to emergency room and get examined.
Lamotrigine may lead to serious conditions like XXXXXXX XXXXXXX syndrome, toxic epidermal necrolysis etc.
They may manifest as unexplained skin rash.
Usually skin rash is seen between first 2 to 8 weeks after starting the drug or increasing the dose.
All rashes may not indicate serious problem.
Though the incidence of above mentioned serious reactions is low, better to get examined because of their severity.
Zoloft containing sertraline can also cause rash as a side effect.
Hope I have answered your query. I will be available to answer followup queries. If you are satisfied with the answer, please give your review at the end of the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor